Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

6 month old with pus filled rashes on the scalp. could it be due to milk allergy?

My 6 month old baby has several big pus filled rashes on the right side of his scalp and was quite red. I rang my GP when it started appearing and prescribed hydrocortisone as she thought it could infected cradle cap just merely with my description. she actually didn't see the rashes. I had 3 applications but stopped it as I didn't see any improvement ans was not convince that it was dermatitis or cradle calp as my baby only have very mild dry scalp. What could this be? He had a course of amoxicillin two weeks ago and the rashes appeared 1 week after finishing the course. It's been 5 days now since it appeared and the redness is gone and it seems to be encrusting. Last night i brought my baby to a&e due to possible cow's milk allergy and also showed the rashes to the dr but could not tell what is. My baby was prescribed co-amoxiclav as the dr said it looked infected. He had 3 doses today and looks like new rashes are coming out. What will I do? Thank you.
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Hi ,
Thanks for placing your query here.
I can appreciate your concerns.
It seems the boy is having some infection.
the possibilities are bacterial infection (also called pyoderma) or fungal infection (also called kerion).
my advice would be to stop all medications & seek a skin specialist's opinion.
Taking a swab for bacterial culture will be useful , as well as a KOH swab for fungal staining.
Cow milk allergy in not a likely cause.
Hope I have answered your query.
If you have any further questions I will be happy to help.
Wish your baby good health.
Answered: Fri, 19 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor